Will my hair come back ?

 I have been on Warfarin for just over a year for PAF and other problems.  I did a post to you a while ago about hair loss.  The lovely people on this site gave me lots of info, but nothing has halted it.  I am going 'again' to my GP to ask for an alternative to Warfarin.  What I would like to know is,  if anyone else has had this hair problem resolved when they changed from Warfarin.   I dread to be known as 'the bald lady'  Vain I know, but so depressing.

18 Replies

oldestnewest
  • That sounds horrible, there is no reason why you couldn't take the NOACs?  If so, why wouldn't any empathetic GP prescribe NOACs instead of Warfarin.  Hoe you get a resolution but I am afraid I can't answer your question as to whether or not hair will return, but I do hope so.

  • Thankyou so much for the reply. It means a lot. Including a change of gp for starters ..

  • Hi My hair  came out  when I was on Warfarin I was able to change to Pradaxa (Dabagatrin) eventually my hair did stop falling out but did not grow back. This at least happened before I became bald. So ask your GP about changing.

  • Thank you for the info. It all goes to making a choice. New gp, and which noac to go for.

  • Good morning, 

    yes your hair does improve when you come off Warfarin. I took warfarin  for over a year and my hair became thin and stringy, it lost its shine and bounce.  About six months after my first ablation I asked for Rivaroxaban which my doctor was quite happy to prescribe.  I've been on this medication for about 18 months now and although my hair has not come back as thick as it used to be, it has come back, along with the bounce and shine.

  • I cannot thank you enough to get something positive about changing over meds. 

  • I know how you feel. I mentioned my hair loss to my EP when I saw him at my 3 month post ablation check up. He suggested changing to one of the new anticoagulants. He prescribed Rivaroxaban for me, as I said I didn't like the idea of having to take a tablet twice a day, every day. ( Rivaroxaban is only once a day )  

    I have only been on it for five weeks so don't know about any reversal of the Warfarin effect yet. 

    Hoping others have had good results. I'll follow this post with interest.

    Lynn x

  • Thankyou Lynn,  Riveroxaban seems the most talked about alternative.  I just hope when I change my surgery the Drs are more up to date with things,  and more helpful.  I hope your hair loss comes back really soon.

    carole

  • I know how you feel! Fortunately i was taken off warfarin after a successful ablation and am not on any meds- consultant did not think it neccesary. My hair has thickened up again and my pink scalp not so visible! My hair has always been fine anyway but warfarin def made it worse.... So dont despair, it will improve.

  • Thankyou for your kind words,  my hair is fine also,  and to see it clogging the shower plug hole is really grim.   Lovely you are med free now,  Long may it last.  All the replies makes this site feel you are not alone x

  • It's not vain at all!, crikey I would be mortified if my hair was falling out too..

    Good luck with changing meds and an understanding doctor.

    Having AF is bad enough without loads of side effects to contend with too.

    With good wishes

    Sarah

  • Thanks Sarah.  Changing GP asap.  As you say AF is enough to cope with. 

    Good wishes to you also

    carole

  • I was on Warfarin and hated every minute of it. I actually hated going to the clinics and became very depressed. I was relatively young and knew I could not continue at these clinics and the regime of warfarin. My heart consultant switched me to Apixaban when I explained how I felt. She was annoyed that my GP had not considered my feelings. Please don't  put up with a drug that you are not happy taking - and I'm sure you will once again have a fab head of hair. Patricia.

  • I have so much more confidence now to ask why I am not under a consultant for regular checks, as I only had the tests to confirm AF, Treadmill wired up etc .  What a boost to read your last comment about the hair,,, thankyou for the support you gave.

    carole

  • Your hair is what keeps you going.  We get up in the morning, shower, blow-dry our hair and are ready to face the world.  You aren't vain in the slightest.  My friend went into a deep depression when her hair started falling out (although not through warfarin use) and she has a multitude of other serious health problems too.  When it started growing back she was able to cope with all the other issues.  So keep kicking up a fuss.

    As an aside, I have always felt so sorry for those men affected by losing their hair.  It doesn't change how we feel about you!

  • Thankyou for the lovely reply.   I know that lots of people are far worse off,  like your friend.   So I will start 'kicking up a fuss' and getting some answers I hope.  Thankyou again. 

  • I was in warfarin last year for about 8 months and was horrified at the amount of hair I lost through brushing and washing it. Happy to say it has stopped falling out and although not as thick as it was thick enough to feel good again. Hope yours does too. 

  • Good news that you are not on warfarin now and your hair is improving. It really is a downer to look at your hair brush and it is full !! Good luck for the future

You may also like...